Economics at your fingertips  

Modeling infinitely many agents

Wei He (), Xiang Sun () and Yeneng Sun ()
Additional contact information
Wei He: Department of Economics, Chinese University of Hong Kong
Xiang Sun: Economics and Management School, Wuhan University
Yeneng Sun: Department of Economics, National University of Singapore

Theoretical Economics, 2017, vol. 12, issue 2

Abstract: This paper offers a resolution to an extensively studied question in theoretical economics: which measure spaces are suitable for modeling many economic agents? We propose the condition of ``nowhere equivalence'' to characterize those measure spaces that can be effectively used to model the space of many agents. In particular, this condition is shown to be more general than various approaches that have been proposed to handle the shortcoming of the Lebesgue unit interval as an agent space. We illustrate the minimality of the nowhere equivalence condition by showing its necessity in deriving the determinateness property, the existence of equilibria, and the closed graph property for equilibrium correspondences in general equilibrium theory and game theory.

Keywords: Agent space; nowhere equivalence; Nash equilibrium; Walrasian equilibrium; determinateness property; closed graph property; relative saturation; atomless independent supplement; conditional atomlessness (search for similar items in EconPapers)
JEL-codes: C7 D0 D5 (search for similar items in EconPapers)
Date: 2017-05-30
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Federico Echenique, Thomas Mariotti, Florian Scheuer, Ran Spiegler

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

Page updated 2019-07-01
Handle: RePEc:the:publsh:1647